Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Mar 28, 2017, 8:21 AM CDT for Deaf Smith County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2017, 8:21 AM CDT (13:21 UTC)
- Expired
- Mar 28, 2017, 9:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Amarillo, TX
County Deaf Smith County, TX
The radar
The Amarillo radar (KAMA), 86 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 374 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
434
WWUS84 KAMA 281321
SPSAMA
Special Weather Statement
National Weather Service Amarillo TX
821 AM CDT TUE MAR 28 2017
TXZ011-016-281400-
Deaf Smith TX-Oldham TX-
821 AM CDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OLDHAM AND CENTRAL
DEAF SMITH COUNTIES UNTIL 900 AM CDT...
At 821 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Friona, moving north at 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Vega, Adrian, Wildorado and Simms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3475 10281 3531 10274 3527 10217 3488 10243
3475 10257
TIME...MOT...LOC 1321Z 198DEG 48KT 3472 10272
$$
GuerreroWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Mar 28, 6:54 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 28, 6:54 AM CDT, 1 hour 27 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 654 AM CDT Tue Mar 28 2017 .AVIATION... For the 12z TAFs... MVFR to occasional IFR ceilings will prevail today and tonight. Scattered to numerous showers and thunderstorms expected, with thunder expected to begin around 16z. In the meantime, light rain showers expected. Visibility expected to fall into MVFR range this afternoon and tonight. Southeast surface winds expected to gust to around 30 kt today and this evening. Surface winds shift to northeast or east as boundary pushes south as a cold front. Cockrell && .PREV DISCUSSION... /Issued 403 AM CDT Tue Mar 28 2017/ DISCUSSION... Some much needed moisture is expected across the Panhandles over the next 24 to 48 hours. The upper low which will bring this moisture is moving across western New Mexico this morning. This low will help to spark showers across the western portions of the Panhandles as early as 6 AM. Latest HRRR shows we could see thunderstorms initiating generally along and west of a Guymon to Amarillo line around 9AM. While elevated instability will be fairly limited this morning, deep layer shear of 60kt could be sufficient for a few storms to become strong. These storms are anticipated to move northeastward across the Panhandles as the upper low moves closer to the Panhandles over the course of the day. recent model runs have shown the track of the upper low to be slightly further south than previously indicated. This, as well as morning convection, will help to keep the warm front further south that previous thought. The result is that the worst of the severe potential should stay south of the area this afternoon/evening. With that being said, there is a window for strong to severe storms to develop this afternoon as MU CAPE increases to 1000-2000 J/kg across the southern and eastern Texas Panhandle. These would be primarily elevated storms and would present a hail threat. Hi-res CAMS for the evening hours show the potential for storms to transition to a more linear orientation. This would keep the risk for a severe wind gust possible. As we go into the overnight hours, the better dynamic forcing will be pushed east of the area to bring our severe risk to an end. Storms will still be possible through the day Wednesday into early Thursday morning, but instability will be far to weak to warrant any severe risk. Thursday and Friday continue to look dry as our next upper level low approaches the Panhandles. There is a chance on Friday that we could see elevated fire weather across the far southwestern Texas Panhandle, but this threat could easily be diminished by wetting rains expected Today and Tomorrow. Over the weekend, the next upper low is anticipated to dive across the Panhandles. While there remains substantial differences between medium range models, each model shows precip getting into at least the northern zones on Saturday. Should the southern of the solutions verify, it would mean a better coverage of precip across the area. As of right now, any storms that do form should remain below severe limits. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 60 41 58 36 66 / 80 50 50 20 5 Beaver OK 54 44 58 36 62 / 90 80 80 50 10 Boise City OK 52 36 46 32 64 / 70 80 80 50 5 Borger TX 58 44 58 38 67 / 80 60 60 30 5 Boys Ranch TX 64 40 56 35 69 / 60 50 60 20 0 Canyon TX 65 40 60 36 68 / 70 40 50 20 0 Clarendon TX 60 45 66 38 67 / 90 50 40 20 0 Dalhart TX 60 38 49 32 66 / 60 60 70 30 0 Guymon OK 53 40 50 34 64 / 90 80 80 50 5 Hereford TX 71 39 59 35 69 / 60 40 50 20 0 Lipscomb TX 55 48 65 39 63 / 90 70 60 40 5 Pampa TX 57 44 60 36 63 / 90 50 50 30 5 Shamrock TX 60 47 69 40 65 / 90 60 40 20 5 Wellington TX 63 48 71 41 67 / 90 50 30 20 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/14
Hazardous weather outlook, Mar 28, 4:00 AM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 400 AM CDT Tue Mar 28 2017 OKZ001>003-TXZ001>020-282200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 400 AM CDT Tue Mar 28 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Thunderstorms will be possible across all of the Oklahoma and Texas Panhandles Today and Tonight. Some storms that develop will have the potential to become severe, with large hail and damaging winds being the primary hazards. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will also be possible across the Oklahoma and Texas Panhandles Wednesday and Wednesday night, as well as portions of the area Friday night through Sunday. Any storms that form are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Mar 28, 7:41 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Amarillo TX
741 AM CDT TUE MAR 28 2017
TXZ011-281315-
Oldham TX-
741 AM CDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OLDHAM COUNTY UNTIL 815
AM CDT...
At 740 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Adrian, or 22 miles west of Vega, moving northeast at
55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Adrian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3562 10286 3563 10234 3527 10262 3518 10274
3518 10289 3522 10297
TIME...MOT...LOC 1240Z 205DEG 48KT 3527 10283
GuerreroSpecial weather statement, Mar 28, 8:07 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Amarillo TX
807 AM CDT TUE MAR 28 2017
TXZ006-011-281330-
Hartley TX-Oldham TX-
807 AM CDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OLDHAM AND CENTRAL
HARTLEY COUNTIES UNTIL 830 AM CDT...
At 807 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Romero, or 21 miles east of Nara Visa, moving
northeast at 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Dalhart and Hartley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3606 10273 3605 10216 3566 10244 3557 10259
3558 10289
TIME...MOT...LOC 1307Z 202DEG 47KT 3562 10271
GuerreroSpecial weather statement, Mar 28, 8:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
821 AM CDT TUE MAR 28 2017
TXZ011-016-281400-
Deaf Smith TX-Oldham TX-
821 AM CDT TUE MAR 28 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OLDHAM AND CENTRAL
DEAF SMITH COUNTIES UNTIL 900 AM CDT...
At 821 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Friona, moving north at 55 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Vega, Adrian, Wildorado and Simms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3475 10281 3531 10274 3527 10217 3488 10243
3475 10257
TIME...MOT...LOC 1321Z 198DEG 48KT 3472 10272
GuerreroThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:41 AM CDT | Special Weather Statement | AMA | Oldham | 34 min |
| Mar 28, 8:07 AM CDT | Special Weather Statement | AMA | Hartley | 23 min |
| Mar 28, 8:56 AM CDT | Special Weather Statement | AMA | Oldham | 49 min |
| Mar 28, 9:29 AM CDT | Special Weather Statement | AMA | Potter | 46 min |
| Mar 28, 9:45 AM CDT | Special Weather Statement | AMA | Wheeler | 45 min |
| Mar 28, 9:47 AM CDT | Special Weather Statement | AMA | Hutchinson | 43 min |
| Mar 28, 10:42 AM CDT | Special Weather Statement | AMA | Hemphill | 48 min |
| Mar 28, 11:05 AM CDT | Special Weather Statement | AMA | Hansford | 40 min |
| Mar 28, 11:29 AM CDT | Special Weather Statement | AMA | Moore, Potter | 46 min |
| Mar 28, 11:32 AM CDT | Dense Fog Advisory | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 2 hr |
| Mar 28, 11:43 AM CDT | Special Weather Statement | AMA | Ochiltree | 47 min |
| Mar 28, 11:47 AM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree | 43 min |
| Mar 28, 12:00 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore, Potter | 21 min |
| Mar 28, 12:27 PM CDT | Special Weather Statement | AMA | Moore | 48 min |
| Mar 28, 12:32 PM CDT | Special Weather Statement | AMA | Potter | 43 min |
| Mar 28, 12:41 PM CDT | Special Weather Statement | AMA | Ochiltree | 49 min |
| Mar 28, 1:26 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 7 hr |
| Mar 28, 1:55 PM CDT | Areal Flood Advisory | AMA | Hansford, Hutchinson | 6 hr |
| Mar 28, 3:22 PM CDT | Special Weather Statement | AMA | Donley | 23 min |
| Mar 28, 3:38 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 52 min |
| Mar 28, 4:28 PM CDT | Special Weather Statement | AMA | Gray | 32 min |
| Mar 28, 4:38 PM CDT | Special Weather Statement | AMA | Donley | 37 min |
| Mar 28, 5:10 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 50 min |
| Mar 28, 5:28 PM CDT | Tornado Warning | AMA | Collingsworth | 32 min |
| Mar 28, 5:58 PM CDT | Tornado Warning | AMA | Collingsworth, Wheeler | 32 min |
| Mar 28, 6:06 PM CDT | Special Weather Statement | AMA | Deaf Smith | 24 min |
| Mar 28, 6:26 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 34 min |
| Mar 28, 12:31 PM CDT | Special Weather Statement | AMA | Beaver | 44 min |
| Mar 28, 1:32 PM CDT | Special Weather Statement | AMA | Beaver | 28 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.